Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 6, NWS Albuquerque, NM

January 30, 2008

NWS Albuquerque, NM issued this wind advisory at Jan 30, 2008, 3:25 AM MST. It took effect at Jan 30, 2008, 9:00 AM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 3:25 AM MST (10:25 UTC)
In effect from
Jan 30, 2008, 9:00 AM MST
Expired
Jan 31, 2008, 9:13 AM MST
In force
24 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 301025
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MST WED JAN 30 2008

...WINDY DAY ON TAP FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS
OF NEW MEXICO...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE COMBINED WITH AN
APPROACHING WEATHER SYSTEM FROM THE CORNERS AND SWEEPING ACROSS
NEW MEXICO TODAY WILL PRODUCE WIND GUSTS REACHING 50 MPH ACROSS
THE EASTERN HALF OF THE STATE. WIND SPEEDS WILL DECREASE GRADUALLY
THIS EVENING AS THE WEATHER SYSTEM MOVES OVER THE TEXAS
PANHANDLE...AND SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST.

NMZ011-301900-
/O.NEW.KABQ.WI.Y.0006.080130T1600Z-080131T0500Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITY OF...MORIARTY/ESTANCIA
325 AM MST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MST
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 35 MPH LATE THIS MORNING...WITH
FREQUENT GUSTS TO 50 MPH DEVELOPING BY NOON. WINDS WILL REMAIN
STRONG THROUGH THE AFTERNOON AND EARLY EVENING. EXPECT STRONGEST
WINDS OVER SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS.

EXPECT GUSTY WINDS OVER THE INTERSTATE 40 CORRIDOR FROM NEAR
MORIARTY TO MILAGRO...OR FROM MILE POST 190 TO MILE POST 240...AND
ALONG THE INTERSTATE 25 CORRIDOR FROM GLORIETA PASS TO
ROMEROVILLE..OR FROM MILE POST 295 TO MILE POST 340. EXPECT GUSTY
WINDS OVER HIGHWAY 60...HIGHWAY 285...AND HIGHWAY 54.

WIND SPEEDS WILL DECREASE GRADUALLY LATE THIS EVENING TO EASE
HAZARDOUS WIND CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ005-012-013-016>018-026-301900-
/O.NEW.KABQ.WI.Y.0006.080130T1600Z-080131T0100Z/
NORTHEAST HIGHLANDS-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER
325 AM MST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

WEST AND SOUTHWEST WINDS WILL INCREASE TO 35 MPH LATE THIS
MORNING...WITH FREQUENT GUSTS TO 50 MPH DEVELOPING BY NOON. WINDS
WILL REMAIN STRONG THROUGH THE AFTERNOON. EXPECT STRONGEST WINDS
OVER SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS.

EXPECT GUSTY WINDS OVER THE INTERSTATE 40 CORRIDOR FROM NEAR
MILAGRO EAST TO THE TEXAS BORDER...OR FROM MILE POST 240 TO MILE
POST 370...AND ALONG THE INTERSTATE 25 CORRIDOR FROM NEAR
ROMEROVILLE TO THE COLORADO BORDER...OR FROM MILE POST 340 TO MILE
POST 460. EXPECT GUSTY WINDS OVER HIGHWAY 64...HIGHWAY
87...HIGHWAY 54...HIGHWAY 60...HIGHWAY 285...HIGHWAY 70...AND
HIGHWAY 380.

WIND SPEEDS WILL DECREASE GRADUALLY IN THE EVENING TO EASE
HAZARDOUS WIND CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

SHY
7 follow-up statements
000 
WWUS75 KABQ 301822
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1122 AM MST WED JAN 30 2008

NMZ015-310000-
/O.EXB.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITY OF...SOCORRO
1122 AM MST WED JAN 30 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE EARLY THIS
AFTERNOON...WITH GUSTS UP TO 50 MPH WITHIN THE LOWER RIO GRANDE
VALLEY. WINDS WILL SHIFT TO MORE OF A NORTHWEST COMPONENT DURING
THE LATE AFTERNOON AND EVENING HOURS. ADDITIONALLY...LIGHT SNOW
MAY IMPACT THE REGION THIS AFTERNOON AND EVENING...ALLOWING FOR
SLICK ROADS. PERSONS DRIVING ALONG INTERSTATE 25 SHOULD BE ALERT
TO STRONG CROSS WINDS. EXPECT WINDS TO GRADUALLY DIMINISH EARLY
THURSDAY MORNING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ019>021-310000-
/O.EXB.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROSWELL...PORTALES...CLOVIS
1122 AM MST WED JAN 30 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE EARLY THIS
AFTERNOON...WITH GUSTS UP TO 55 MPH ACROSS THE SOUTHEAST PLAINS 
OF NEW MEXICO. WINDS WILL SHIFT TO MORE OF A NORTHWEST COMPONENT
DURING THE EARLY EVENING HOURS. PERSONS DRIVING THROUGH THE AREA
SHOULD BE ALERT TO STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY
285 FROM HAGERMAN TO VAUGHN...AS WELL AS HIGHWAY 70 FROM ROSWELL
TO CLOVIS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ005-011>013-016>018-026-310000-
/O.EXT.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER
1122 AM MST WED JAN 30 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
ACROSS THE NORTHEAST HIGHLANDS...ESTANCIA VALLEY...THE SACRAMENTO
MOUNTAINS AS WELL AS THE EAST CENTRAL PLAINS THROUGH THE EVENING
HOURS. ANTICIPATE WINDS TO SHIFT TO MORE OF A NORTHWEST COMPONENT
EARLY THIS EVENING. PERSONS TRAVELLING THROUGH THE REGION SHOULD
BE ALERT TO STRONG CROSS WINDS...ESPECIALLY ALONG I-25 FROM RATON
TO SANTA FE AND HIGHWAY 285 FROM VAUGHN TO ELDORADO.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
000 
WWUS75 KABQ 302228
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MST WED JAN 30 2008

NMZ011>013-016>021-026-310600-
/O.EXT.KABQ.WI.Y.0006.000000T0000Z-080131T1300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
328 PM MST WED JAN 30 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MST THURSDAY. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
ACROSS THE ESTANCIA VALLEY...THE SACRAMENTO MOUNTAINS AS WELL AS
THE EAST CENTRAL AND SOUTHEAST PLAINS THROUGH THE EVENING HOURS
AND EARLY THURSDAY MORNING. ANTICIPATE WINDS TO SHIFT TO MORE OF 
A NORTHWEST COMPONENT EARLY THIS EVENING...THEN BECOME NORTHERLY
AFTER MIDNIGHT AS A SURFACE FRONT SLIDES SOUTH THROUGH THE AREA.
PERSONS TRAVELLING THROUGH THE REGION SHOULD BE ALERT TO STRONG
CROSS WINDS...ESPECIALLY ALONG HIGHWAY 285 FROM ROSWELL TO SANTA
FE AND EVENTUALLY ALONG INTERSTATE 40 FROM CLINES CORNERS TO SAN
JON AFTER MIDNIGHT. ADDITIONALLY...LIGHT SNOW SHOWERS ALONG THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN MAY ALLOW FOR SLICK
TRAVEL TONIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ015-310600-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITY OF...SOCORRO
328 PM MST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL PERSIST
THROUGH THE EVENING HOURS WITHIN THE LOWER RIO GRANDE VALLEY. A
SURFACE BOUNDARY WILL SHIFT WINDS TO A NORTHWEST COMPONENT THIS
EVENING. IN ADDITION...SOME LOCATIONS MAY EXPERIENCE BRIEF SNOW
EARLY THIS EVENING...WHICH COULD ALLOW FOR SLICK TRAVEL. PERSONS
DRIVING ALONG I-25 SHOULD BE ALERT TO STRONG CROSS WINDS. EXPECT
WINDS TO GRADUALLY DIMINISH AROUND MIDNIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ005-310600-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
328 PM MST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
ACROSS THE NORTHEAST HIGHLANDS THIS EVENING. WINDS WILL BECOME A
NORTHWEST COMPONENT EARLY THIS EVENING BEFORE A SURFACE BOUNDARY
SLIDES THROUGH THE AREA AROUND MIDNIGHT...SHIFTING WINDS TO THE
NORTH. SNOW SHOWERS WILL BECOME MORE NUMEROUS DURING THE EVENING
HOURS...CREATING SLICK CONDITIONS. A WINTER WEATHER ADVISORY HAS
BEEN ISSUED FOR THE NORTHEAST HIGHLANDS FOR THE OVERNIGHT HOURS.
TRAVELLERS SHOULD BE ALERT TO STRONG CROSS WINDS...ESPECIALLY ON
INTERSTATE 25 FROM RATON TO LAS VEGAS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
000 
WWUS75 KABQ 310244
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MST WED JAN 30 2008

NMZ016-017-310345-
/O.CAN.KABQ.WI.Y.0006.000000T0000Z-080131T1300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
744 PM MST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER 
ADVISORY FOR THE COMBINATION OF SNOW AND WIND.

$$

NMZ005-015-310600-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
NORTHEAST HIGHLANDS-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...SOCORRO
744 PM MST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL PERSIST
THROUGH THE EVENING HOURS WITHIN THE LOWER RIO GRANDE VALLEY. A
SURFACE BOUNDARY WILL SHIFT WINDS TO A NORTHWEST COMPONENT THIS
EVENING. IN ADDITION...SOME LOCATIONS MAY EXPERIENCE BRIEF SNOW
EARLY THIS EVENING...WHICH COULD ALLOW FOR SLICK TRAVEL. PERSONS
DRIVING ALONG I-25 SHOULD BE ALERT TO STRONG CROSS WINDS. EXPECT
WINDS TO GRADUALLY DIMINISH AROUND MIDNIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ011>013-018>021-026-311300-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T1300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
744 PM MST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
ACROSS THE ESTANCIA VALLEY...THE SACRAMENTO MOUNTAINS AS WELL AS
THE EAST CENTRAL AND SOUTHEAST PLAINS THROUGH THE EVENING HOURS
AND EARLY THURSDAY MORNING. ANTICIPATE WINDS TO SHIFT TO MORE OF
A NORTHWEST COMPONENT EARLY THIS EVENING...THEN BECOME NORTHERLY
AFTER MIDNIGHT AS A SURFACE FRONT SLIDES SOUTH THROUGH THE AREA.
PERSONS TRAVELLING THROUGH THE REGION SHOULD BE ALERT TO STRONG
CROSS WINDS...ESPECIALLY ALONG HIGHWAY 285 FROM ROSWELL TO SANTA
FE AND EVENTUALLY ALONG INTERSTATE 40 FROM CLINES CORNERS TO SAN
JON AFTER MIDNIGHT. ADDITIONALLY...LIGHT SNOW SHOWERS ALONG THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN MAY ALLOW FOR SLICK
TRAVEL TONIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 310346
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
846 PM MST WED JAN 30 2008

NMZ005-015-310500-
/O.CAN.KABQ.WI.Y.0006.000000T0000Z-080131T0600Z/
NORTHEAST HIGHLANDS-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...SOCORRO
846 PM MST WED JAN 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SUBSIDED OVER THE LOWER RIO GRANDE VALLEY. GUSTY WINDS
CONTINUE OVER THE NORTHEAST HIGHLANDS BUT SHOULD REMAIN BELOW 
ADVISORY CRITERIA TONIGHT. SNOW WILL MOVE INTO THE NORTHEAST
HIGHLAND BEFORE MIDNIGHT...THUS A WINTER WEATHER ADVISORY HAS
BEEN ISSUED FOR THE REMAINDER OF THE NIGHT. 

$$

NMZ011>013-018>021-026-311300-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T1300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
846 PM MST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY. 

NORTHWEST WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE ACROSS MUCH OF EAST CENTRAL INTO SOUTHEAST NEW MEXICO
TONIGHT. PERSONS TRAVELLING THROUGH THE REGION SHOULD BE ALERT TO
STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 285 FROM ROSWELL TO
SANTA FE AND ALONG INTERSTATE 40 FROM CLINES CORNERS TO SAN JON.
IN ADDITION...ANY SNOW SHOWER COULD PRODUCE A THIN LAYER OF SNOW
AND ICE ON ROADS. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
000 
WWUS75 KABQ 311024
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 AM MST THU JAN 31 2008

NMZ020-021-311900-
/O.EXT.KABQ.WI.Y.0006.000000T0000Z-080131T1900Z/
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...PORTALES...CLOVIS
324 AM MST THU JAN 31 2008

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MST TODAY. 

NORTHWEST WINDS TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH WILL
CONTINUE THROUGH THE MORNING. EXPECT GUSTY WINDS ACROSS HIGHWAY 60
AND HIGHWAY 84 FROM NEAR TOLAR IN NORTHERN ROOSEVELT COUNTY EAST
THROUGH CLOVIS TO THE TEXAS BORDER...ALSO OVER HIGHWAY 70 FROM
NEAR KENNA AND ELIDA NORTHEAST THROUGH PORTALES AND CLOVIS. WINDS
WILL BE STRONGEST NEAR THE TEXAS BORDER...AND OVER
HILLTOPS AND THROUGH GAPS.

WIND SPEEDS WILL DECREASE GRADUALLY THROUGH THE AFTERNOON TO
EASE HAZARDOUS WIND CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ011>013-018-019-026-311300-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T1300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL
324 AM MST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING. 

GUSTY NORTHWEST WINDS TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH WILL
CONTINUE THROUGH DAY BREAK. WITH SCATTERED SNOW SHOWERS MOVING
OVER THE EASTERN PLAINS EARLY THIS MORNING...EXPECT LOCALLY POOR
VISIBILITIES AT TIMES IN BLOWING AND DRIFTING SNOW.

EXPECT GUSTY WINDS OVER THE INTERSTATE 40 CORRIDOR FROM NEAR
MORIARTY EAST TO THE TEXAS BORDER...OR FROM MILE POST 190 TO MILE
POST 370...AND OVER INTERSTATE 25 FROM NEAR SANTA FE TO
ROMEROVILLE...OR FROM MILE POST 290 TO MILE POST 340. GUSTY WINDS
WILL CONTINUE ACROSS HIGHWAY 84...HIGHWAY 285...HIGHWAY
60...AND HIGHWAY 54. WINDS WILL BE STRONGEST OVER
SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS.

WIND SPEEDS WILL DECREASE THROUGH THE MORNING TO EASE HAZARDOUS
WIND CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

SHY
000 
WWUS75 KABQ 311246
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MST THU JAN 31 2008

NMZ011>013-018-019-026-311400-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-080131T1300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...ROSWELL
546 AM MST THU JAN 31 2008

...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. 

ALTHOUGH HAZARDOUS WINDS ARE NOT EXPECTED...LOCAL WIND GUSTS TO
40 MPH WILL CONTINUE THROUGH THE MORNING...ESPECIALLY OVER
SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS.

$$

NMZ020-021-311900-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-080131T1900Z/
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...PORTALES...CLOVIS
546 AM MST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

NORTHWEST WINDS TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH WILL
CONTINUE THROUGH THE MORNING. EXPECT GUSTY WINDS ACROSS HIGHWAY
60 AND HIGHWAY 84 FROM NEAR TOLAR IN NORTHERN ROOSEVELT COUNTY
EAST THROUGH CLOVIS TO THE TEXAS BORDER...ALSO OVER HIGHWAY
70 FROM NEAR KENNA AND ELIDA NORTHEAST THROUGH PORTALES AND
CLOVIS. WINDS WILL BE STRONGEST NEAR THE TEXAS BORDER...AND OVER
HILLTOPS AND THROUGH THE GAPS.

MORNING WIND GUSTS COMBINED WITH FRESH OVERNIGHT SNOWFALL MAY
REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES IN BLOWING OR
DRIFTING SNOW.

WIND SPEEDS WILL DECREASE GRADUALLY THROUGH THE AFTERNOON TO EASE
HAZARDOUS WIND CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

SHY
000 
WWUS75 KABQ 311613
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
913 AM MST THU JAN 31 2008

NMZ020-021-311715-
/O.CAN.KABQ.WI.Y.0006.000000T0000Z-080131T1900Z/
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...PORTALES...CLOVIS
913 AM MST THU JAN 31 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE WEAKENED ACROSS THE SOUTHEAST PLAINS OF NEW MEXICO...
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS OF 10 TO 20
MPH WITH GUSTS UP TO 30 MPH WILL BE COMMON THROUGH THE AFTERNOON
HOURS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:00 AM MST, 25 minutes earlier.

Area forecast discussion, Jan 30, 3:00 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST WED JAN 30 2008

.DISCUSSION...
ANOTHER ROUND OF SNOW AND WIND IN STORE FOR PORTIONS OF NEW MEXICO
TODAY AS VIGOROUS AND FAST PACED NORTHERN STREAM SHORT WAVE TROUGH
APPROACHES. THESE TWO ASPECTS OF THE STORM WILL POSE A FEW
CHALLENGES FOR TODAY.

CERTAINLY MUCH LESS MOISTURE TO WORK WITH IN THIS SYSTEM DUE TO
ITS ORIGIN. A BROAD AND SOMEWHAT ILL DEFINED JET IS ROUNDING THE
BASE OF THE SYSTEM...HOWEVER SOME UPPER LEVEL DIVERGENCE/DYNAMICS
ARE IN PLACE ALLOWING A BAND OF FRONTOGENESIS TO SHAPE UP DURING
SYSTEM PASSAGE. GIVEN THIS FORCING...CURRENT THINKING IS FOR 1 TO
2 INCHES OF SNOWFALL ACROSS PORTIONS OF THE WEST
CENTRAL...NORTHWEST...AND SANGRE DE CRISTO MOUNTAINS AS WELL AS
PORTIONS OF THE NORTHWESTERN PLATEAU. SNOWFALL WILL COUPLE WITH
BREEZY TO WINDY CONDITIONS IN THESE AREAS AND THUS WINTER WEATHER
ADVISORY WILL BE HOISTED THROUGH WEDNESDAY EVENING TO HIGHLIGHT
AREAS OF SNOWFALL...AND INTERMITTENT PERIODS OF BLOWING SNOW. LOCALLY
HIGHER AMOUNTS OF 4 TO 6 INCHES MAY BE POSSIBLE ALONG WESTERN
SLOPES OF THE SAN JUANS. FARTHER EAST...WINDS WILL HIT ADVISORY
CRITERIA OVER NORTHEAST HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND
INTO THE EAST CENTRAL PLAINS. LOW HUMIDITIES WILL ALSO CONTINUE
IN THE EAST AND CURRENT PLANS ARE FOR THE FIRE WEATHER WATCH TO BE
UPGRADED TO RED FLAG WARNING LATER THIS MORNING. SOME SNOW IS
EXPECTED TO SPREAD OVER THE NORTHEAST HIGHLANDS AND NORTHEAST
PLAINS BY THIS EVENING...HOWEVER CONFIDENCE IN MEETING ADVISORY
LEVEL SNOWFALL IS LOW DUE TO A LACK OF ANY UPSLOPE COMPONENT TO
THE WINDS AND UNFAVORABLE JUXTAPOSITION OF FRONTOGENESIS.

THIS SYSTEM QUICKLY ROLLS OUT OF THE AREA WITH THURSDAY BEING
DOMINATED BY NORTHWESTERLY FLOW UNDER A SUBTLE AND BRIEF LIVED
RIDGE BEFORE QUICKLY TURNING TO ZONAL FLOW ON FRIDAY. SUBTLE
BATCHES OF ENERGY AND SATURATION ALOFT WILL CLIP THE NORTHERN
BORDER OF THE STATE FRIDAY...SATURDAY...AND SUNDAY BEFORE THE AXIS
OF LONG WAVE TROUGH APPROACHES INTO THE BEGINNING OF THE NEW WORK WEEK.

&&

.AVIATION...
APPROACHING WEATHER SYSTEM FROM CALIFORNIA COAST NEAR THE FOUR
CORNERS WILL SWEEP EAST AND SOUTH ACROSS NEW MEXICO OVER NEXT 24
HOURS. CLOUD COVER MOVING BROADLY FROM FOUR CORNERS TO RIO GRANDE
BY 18Z...TO EASTERN PLAINS BY 21Z...AND TO TEXAS BORDER BY 00Z.
EXPECTING CIGS MOSTLY VFR...WITH OCCNL PECKS INTO MVFR IN LIGHT
SNOW MAINLY NORTH OF INTERSTATE 40 WITH MT TOPS OBSCURED. DEEPENING
SURFACE LOW OVER TEXAS PANHANDLE WILL BOOST AFTERNOON WINDS FOR
KTCC...KROW...KLVS AND BROADLY OVER EASTERN PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32   8  33  16 /  60   5   0   0
GALLUP..........................  32  -1  32   8 /  50  20   0   0
GRANTS..........................  36   4  33   8 /  30  20   0   0
GLENWOOD........................  51  15  47  17 /  20  20   0   0
CHAMA...........................  28  -5  31  -2 /  60  30   0   5
LOS ALAMOS......................  31   5  32   9 /  30  10   0   0
RED RIVER.......................  26  -5  26  -3 /  60  30   0  10
TAOS............................  32   2  31   2 /  60  40   0   5
SANTA FE........................  34  10  35  13 /  20  10   0   0
SANTA FE AIRPORT................  35   9  34  14 /  20  10   0   0
ESPANOLA........................  38   5  41  11 /  20  10   0   0
ALBUQUERQUE HEIGHTS.............  42  16  40  21 /  10   5   0   0
ALBUQUERQUE VALLEY..............  43  10  43  14 /  10   5   0   0
ALBUQUERQUE FOOTHILLS...........  41  10  40  15 /  10   5   0   0
ALBUQUERQUE WEST MESA...........  42  13  48  18 /  20   5   0   0
SOCORRO.........................  53  16  47  15 /  10   5   0   0
SANDIA PARK/CEDAR CREST.........  38   6  36  11 /  10  10   0   0
MORIARTY/ESTANCIA...............  41   7  38  14 /  10  10   0   0
CARRIZOZO.......................  49  20  42  15 /   5  10   0   0
RUIDOSO.........................  47  18  40  16 /   5  10   0   0
RATON...........................  40   6  33   8 /  30  20   0   0
LAS VEGAS.......................  38   7  35  16 /  20  20   0   0
ROY.............................  43  13  43  20 /  10  20   0   0
CLAYTON.........................  46  14  37  19 /   5  50   0   0
SANTA ROSA......................  56  17  46  22 /   5  10   0   0
TUCUMCARI.......................  55  20  44  21 /   5  20   0   0
FORT SUMNER.....................  57  17  46  20 /   5   5   0   0
CLOVIS..........................  56  22  44  22 /   5  10   0   0
PORTALES........................  56  20  45  23 /   5  10   0   0
ROSWELL.........................  63  27  48  21 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 11 PM TONIGHT
FOR THE FOLLOWING ZONES...NMZ001-002-004-008.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ005-012-013-016>018-026.

WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ011.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

&&

52/SHY
Hazardous weather outlook, Jan 29, 6:00 AM MST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE JAN 29 2008

NMZ001>021-026-301300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL DEVELOP TODAY ACROSS THE WEST
CENTRAL...NORTHWEST...AND NORTH CENTRAL MOUNTAINS AS WELL AS
PORTIONS OF THE NORTHWESTERN PLATEAU. GENERALLY 1 TO 2 INCHES OF
SNOWFALL IS EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS ON WEST FACING
SLOPES OF THE NORTHWEST MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL
ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW IN THE NORTHERN AND
WESTERN PORTIONS OF THE STATE...AND THUS A WINTER WEATHER ADVISORY
IS IN EFFECT THROUGH THIS EVENING. DRIVING CONDITIONS WILL
DETERIORATE IN THIS AREA DUE TO REDUCED VISIBILITIES AND SNOW PACKED
ROADWAYS.

FARTHER EAST...A WIND ADVISORY IS IN EFFECT EAST OF THE CENTRAL
MOUNTAIN CHAIN AND INTO PORTIONS OF THE EAST CENTRAL PLAINS WHERE
WINDS OF 25 TO 35 MPH ARE EXPECTED. GUSTS WILL REACH 50
MPH...ESPECIALLY OVER HIGHER TERRAIN.  ALSO...LOW HUMIDITIES WILL
COMBINE WITH THESE WINDY CONDITIONS CREATING CRITICAL FIRE WEATHER
CONDITIONS IN THE EAST CENTRAL PLAINS...WHERE A RED FLAG WARNING
WILL BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW LOCALIZED SNOW SHOWERS WILL BE POSSIBLE OVER THE NORTHWESTERN
MOUNTAINS FRIDAY...SATURDAY...AND SUNDAY WITH LIGHT ACCUMULATIONS
EXPECTED. A STRONG STORM SYSTEM IS EXPECTED TO BRING WIDESPREAD
PRECIPITATION TO THE STATE LATE SUNDAY AND INTO MONDAY. SIGNIFICANT
MOUNTAIN SNOWS ARE POSSIBLE WITH THIS SYSTEM...AND MORE DETAILED
FORECASTS WILL FOLLOW AS THIS STORM APPROACHES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN THE NORTHWESTERN HALF OF THE STATE ARE ENCOURAGED TO REPORT
SNOWFALL AMOUNTS BY CALLING 1.888.386.7637 OR THROUGH THE NATIONAL
NATIONAL WEATHER SERVICE WEB SITE.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:39 AM MSTWinter Weather AdvisoryABQ25 hr
Jan 30, 7:05 AM MSTRed Flag WarningABQ10 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.